MAUDE Adverse Event Report: SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 41-1000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was received and reviewed by system engineer.8 mariner 6.5 shanks, 8 set screw, 8 polyaxial screw heads, and 2 rods were returned for review.All heads were assembled onto shanks, except for the implant that was reportedly detached post-operatively.Functional testing was conducted to understand the head pull off strength of the mariner head when partial thread engagement is presented.In multiple tests with set screws from multiple lots the damage appears to be identical to the set screw that detached in this incident.Based on the fatigue testing results, the surgeon should consider the levels of implantation, patient weight, patient activity level,other patient conditions.Bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock.The root cause is likely that the polyaxial head was not fully threaded onto the shank at time of surgical close, which lead to the detachment observed post-operatively.
 
Event or Problem Description
Initial spinal construct surgery, covering levels t10 - l2, was performed in (b)(6) of 2018 post-operative follow-up determined a screw head at l2 pedicle had detached from the bone screw.Revision surgery occurred on (b)(6) 2018.Revision surgery consisted of a total removal of hardware and replaced with competitor construct.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key8031232
Report Number3012120772-2018-00026
Device Sequence Number11109219
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41-1000
Device Lot NumberAW80812B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR